MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP TIP SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP TIP SYRINGE
Catalog Number 304416
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the plungers on bd¿ slip tip syringe(s) were broken prior to use.There was no report of injury or medical interventions.
 
Additional Manufacturer Narrative
Investigation results: dhr review for batch 7002731 (p/n 304416): manufacturing dates: 02/01/2017.Batch quantity was (b)(4).Assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7002731 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.(b)(4) loose 5ml assembled syringes were received by bd (b)(4) and reported to be from batch # 7002731.The samples were visually evaluated.The syringes were all found to have broken plunger rod rib.The affected area was approximately l2/3 the length of the plunger rod rib.Some samples had a larger affected area than others.In all of the samples only one plunger rod rib was affected.In (b)(4) of the samples the rib remained attached while in 13 of the samples, the broken portion of the rib was detached.Probable root cause: the damage observed is likely a result of a component jam in the assembly machine.Once a part is caught outside its path, each passing plunger rod is then potentially damaged by the jammed component.One of the common causes of jams is a misalignment of the component guide.Investigation revealed that this assembly machine does not have an alignment piece that is present on other machines that helps to reduce the occurrence of jams by ensuring constant guide alignment.Preventive actions: alignment piece will be installed at the plunger rod guides to ensure alignment during assembly on this machine.Complaints will be tracked and tended for this defect on this manufacturing line following implementation.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of trends.

Brand Name
BD¿ SLIP TIP SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7139028
Report Number1213809-2017-00376
Device Sequence Number1238684
Product Code FMF
UDI-Device Identifier50382903044165
UDI-Public50382903044165
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number304416
Device Lot Number7002731
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;